Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Life >> Gay Men

Pages: 1
Anonymous
Unregistered

Just keeps getting worse
      #64833 - 05/13/03 04:31 AM

Well things just keep getting worse. After being diagnosed in Dec 01, managed to not have to take meds unitl this past Feb. Started with Trizivir and Sustiva, ok I said to myself, three pill per day, not to bad to having to get use to. Well, the Trizivir good medication, no side effects, the Sustiva however, totally different story. Was told to give it 10 to 15 days for side effects to stop if there were going to be any. BTW my head doctor said to continue taking my Zanx. (sorry about the spelling). Anyway, woke up the first morning after taking the Sustiva, so HIGH, that I could not walk from one room to another. I crawled, and not very well, was almost too high for that too. I remained in this state for almost 12 hours, an even then had to hold on to the wall when I walked. Needless to say never conbined Sustiva and Zanx again, also told my head doctor that she needed to learn the effects of HIV meds and anti-depression/angziety medication taken together, before she perscribed anything else with HIV meds. 3rd night was vivid dreams/nightmares....this never stopped. After 40 days of this, I stopped the Sustiva on my own. Then I given Viread to replace the Sustiva, finally I thought, have a good regimin going, fatique was about the only side effect.
2 wks later had 1st labs done, 2wks later got results. Anemic, and liver enzymes very high. 2wks later new labs, 2wks later, results, liver enzymes even higher, to the point the doctor called me, said to stop taking all medication immediatly. Was told to do test for Hepatitus. Results last Friday... A and C neg. B had not come in yet. Today (monday)B showed pos.
Now all I can say is whats next. What more bad news am I going to get. I just keeps getting worse.
Would appreciate anyones experiences if you have Hep B and HIV. Treatments for Hep and whats Meds. work.
Thanks for listening, sorry this was so long.

David






Post Extras: Remind Me!   Notify Moderator  
Gary
Unregistered

Re: Just keeps getting worse new
      #64841 - 05/13/03 10:26 AM

SOunds like you are having a really hard time...some people are just no lucky with the medications. Other people get one combination and do fine!

Have you ever asked questions here?
http://www.thebody.com/experts.shtml
Ask David Wohl --he's good
http://www.thebody.com/Forums/AIDS/Starting/

Lots of people have hepatitis B and HIV since they are both sexually transmitted.

Also for interaction, look through here:
http://www.thebody.com/pinf/interact.html
and give your head doc this link:

http://www.hivinsite.org/InSite.jsp?page=ar-00-02

It's a huge database.

Is yor doc an HIV speicalist? Does he or she have lots of patients with HIV?

Call project inform in san francisco and talk to them about treatment. I found them very helpful. This is a hotline about HIV treatments.
1-800-822-7422
There's another hotline for treatment. I don't know how good they are: 1-800-448-0440
But at least you can talk to someone!

Good luck! For some people it takes time to find the right treatment!




Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: Just keeps getting worse new
      #64854 - 05/13/03 08:08 PM

Hang in there. I have Hep C and HIV and I just try to be strong--keep pushing as best you can!!!!



Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: Just keeps getting worse new
      #64866 - 05/14/03 07:11 PM

To keep this short - I have both Hep B and HIV long term. Viread and Epivir both help suppress the HIV and HBV virus'.

I have been on Sustiva, Epivir and Zerit for about 5 years, but changed the Zerit to Viread when the Hep B recurred, elevating liver enzymes. As for problems with Sustiva, two big things - high fat diets increase uptake as much as 50% and alcohol can also cause more problems - sometimes even in small amounts if too close to taking Sustiva.

I agree that if your Dr. is not a HIV specialist, try to find one. I have a wonderful Internal Medicine MD that has been involved with treatment since the beginning, and he is priceless when it comes to managing the disease. I am not new to this game, as tested positive for both 1985.

Good luck.



Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 1 anonymous users are browsing this forum.

Moderator:  TheBody, bogart, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 2228

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3